Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
CarmelRob

Beta Blockers Raise Bp And Hr For Any?

Recommended Posts

I've just been recently diagnosed with POTS and am currentingly taking 5mg of the Beta Blocker "Pindolol" twice a day, or more accurately 2 halfs in the morning/afternoon and 2 halfs in the twilight/night. I find that when my POTS is doing better and I take the pills anyway that it will actually will raise my blood pressure and/or heart rate for a while before leveling off. During this time I get a paralyzed feeling and sometimes need to lie down. When I tell my cardiologist this, they just claim that the drug isn't supposed to do that and it must be something else but it really is happening! Anybody else have this experience?

Thanks a lot

Robert

Share this post


Link to post
Share on other sites

I never had anything like that when I was on metoprolol, which is another beta blocker.

Talk to your doctor and the pharmacist if you want to stop taking a beta blocker. You might end up with problems if you stop taking it abruptly.

Share this post


Link to post
Share on other sites

its actually nice to finally hear someone have the same experience as me!! beta blockers usually always lower bp but the higher my dose the higher my bp gets!! but my heart rate doesnt go up, the betas keep that under control, but my bp used to be around 75/45 and now the more beta i take, its around 100/60, but i still feel as lousy as i did when it was so low, but it would be great to know why the beta is raising the bp, so if you find out, please let me know! wish you the best

radha

Share this post


Link to post
Share on other sites

I take an off-brand of Zebeta (a beta blocker) and it does the opposite. Actually my doctor is taking me off of it because yesterday 5mg took me too low so we're trying 2.5mg again but prob. will have to pick a new med. so sad because it was helping-well except the too low HR part. :)

Share this post


Link to post
Share on other sites

Pindolol contains an agonist as well as a blocker...if I am using the terms correctly. I remember my doctor telling me that. I don't know if this would explain your symptoms, but maybe you and your doctor just need to try another beta blocker.

Katherine

Share this post


Link to post
Share on other sites

im on the bb's betaxolol (40mg) and clonidine(.1~~ 3 times a day).. and for wahtever reason.. be it my dysfunction system or the meds themselves.. my BP rises some days on these meds 150-160/90-103.... and other days it just is low low low..

its good tha the meds help your pots.. but i wouldnt call havig to deal with the sdieeffect that you feel paralyzed a good feeling.. or one that you have to deal with.. there are LOTS of beta blockers out there.. amybe you could try another one.. and hopefully that one will not cause that kind of reaction..

goodluck to you

Share this post


Link to post
Share on other sites

I am also on Zybeta and only take 2.5 mg in am. How low is too low with the blood pressure? I've had mine as low as 85/65 is that bad? Sometimes it is normal to slightly elevated. I think when I am stressed or overdoing. I think my doctor said to keep the top number around 110, will check tomorrow. The beta blocker definately keeps my heart rate down but I still feel shaky and anxious. It was suggested I double the BB and then am supposed to take midodrine to raise it back up! (the lowered blood pressure.)I find the midodrine tends to make me cranky but I really can't tell if thats what it is.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...